Format

Send to

Choose Destination
Paediatr Drugs. 2013 Dec;15(6):493-503. doi: 10.1007/s40272-013-0039-z.

Cutaneous drug reactions in children: an update.

Author information

1
Division of Dermatology, Department of Medicine, Sunnybrook Health Sciences Centre, University of Toronto, Toronto, Canada, karaheelan@yahoo.com.

Abstract

Cutaneous drug reactions account for a large proportion of adverse drug reactions. Cutaneous drug reactions can be very challenging to diagnose. They can mimic many other skin diseases; this is especially evident during childhood, when viral exanthems are commonplace. Also, if a patient is taking numerous medications, establishing causality to a specific drug can be multifaceted and difficult. The purpose of this review is to highlight an approach to the diagnosis of a suspected cutaneous drug reaction in a child. We have classified different types of drug eruptions by morphology: exanthematous, urticarial, pustular, and bullous. Within each of these groups we have divided them into simple, benign, or non-febrile and complex or febrile reactions. We also include a miscellaneous group to ensure a methodical review.

PMID:
23842849
DOI:
10.1007/s40272-013-0039-z
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center